Grade B OET Letter | Eleanor Bennet OET letter

OET is an English language test for health care professionals. Here is a grade B OET letter written by one of our students. Need help with OET writing? Get your OET letters corrected by me.

Eleanor Bennet OET letter

Notes:

Assume that today’s date is 15 May 2021. You have been Ms Bennet’s GP for two years and have been treating her recently following her hospitalisation for cardiac problems.

PATIENT DETAILS:

Name: Eleanor Bennet

DOB: 06 Dec 1975 (45 y.o.)

Address: 32 Station Road, Oakville

Social background:

  • Commercial lawyer – frequent international travel
  • Divorced – 2 daughters (18 & 16 y.o.)
  • Children live mainly with children’s father (custody currently contested) – Pt reports extreme
  • stress re worries about quality of father’s childcare
  • Since 2019 Óalcohol intake from 10 Ò 40 units/wk; smokes 20 cigs/day
  • BMI 29 (overweight) – little exercise (gym x1/mth)
  • Family history: Father died 53 y.o. – heart disease
  • Older brother – mental health problems (2 suicide attempts in last 12 mths)

Medical history:

08 Feb 2021, 0800 hrs

  • Heart attack at airport after long-haul flight (pain in jaw, nausea, SOB)
  • Defibrillator applied by first-aider

08 Feb 2021, 0915 hrs

  • Emergency hospital admission (Oakville General Hospital)
  • Balloon-expandable stent applied via groin (arm tried initially, artery too small)

15 Feb 2021 Discharged, 4 weeks off work Ò gradual return to work

  • Mother moved in to give care. Pt reports Óstress (poor relationship)

Occupational English Test

WRITING SUB-TEST: MEDICINE

TIME ALLOWED: READING TIME: 5 MINUTES

WRITING TIME: 40 MINUTES

Read the case notes and complete the writing task which follows.

Medications/treatment on discharge:

  • Captopril 50mg 2x/day
  • Atorvastatin 80mg daily
  • Referral for cardiac rehabilitation sessions – non-attendance
  • Counselling given re lifestyle changes

Presenting complaint:

  • 15 May 2021 Side effects of captopril – dizziness and light-headedness, headaches, episodes of diarrhoea
  • Pt reports stress from side effects
  • Pt requests captopril discontinuation (side effects) – reluctant to start new meds

Plan: Referral to cardiologist re review of meds and ways to encourage lifestyle changes

Writing Task:

Using the information given in the case notes, write a letter of referral to Dr Banerjee, consultant cardiologist.

In your letter, briefly outline Ms Bennet’s history and treatment so far, requesting advice and a review of her

medication. Address your letter to Dr James Banerjee, Consultant Cardiologist, Sanditon City Hospital, Sanditon.

In your answer:

● Expand the relevant notes into complete sentences

● Do not use note form

● Use letter format

The body of the letter should be approximately 180–200 words.

Grade B OET Letter Sample

Dr. James Banerjee

Consultant cardiologist

Sandition City Hospital

Sandition

15 May 202

Dear Dr. Banerjee

Re: Ms. Eleanor Bennet, DOB – 06 Dec 1975

I am writing to refer Ms. Bennet who is probably experiencing side effects of captopril. She requires a review of her medication and advice on lifestyle changes.

Ms. Bennet visited my office earlier today complaining of dizziness, light headedness, headache and episodes of diarrhea possibly as a side effect of captopril. She reported increase in stress levels as well due to these side effects.

She suffered from a heart attack on 08 Feb 202 after a long haul flight. She complained of pain in jaw, nausea and shortness of breath. A defibrillator was applied by the first-aider. Later that day, she was admitted to Oakville General Hospital, where a Balloon-expandable stent was applied via groin. She was discharged a week later and advised 4 weeks off work. Captopril and Atorvastatin were prescribed and a referral for cardiac rehabilitation session was made but she didn’t attend that.

Please note that she has a significant family history of heart disease. She reported extreme stress due to poor relationship with her husband. She has increased alcohol intake to about 40 units / week and smokes 20 cigarettes a day. Her BMI is 29 and she follows an irregular exercise routine.

Ms. Bennet requests discontinuation of captopril and is reluctant to start new medication. I would appreciate it if you could review her medication and advice lifestyle changes.

If you have any questions, please do not hesitate to contact me.

Yours sincerely

Doctor

Grade B OET Letter Sample 2

Dr James Banerjee

Consultant Cardiologist

Sanditon City Hospital

Sanditon

15/05/2021

RE: Ms Eleanor Bennet; 45 Years old

Dear Dr Banerjee

I am writing to refer Ms Eleanor Bennet who suffers from cardiac problems for a review of her medications.

Ms Bennet had an episode of heart attack on 08/02/2021. She received Defibrillator at the airport and was transferred to Oakville General Hospital for Balloon-expandable stent application via groin.

Ms Bennet was discharged after 7 days and advised 4 weeks off work and then gradual return to work as it requires frequent international travel. She was prescribed Captopril, 50 mg, B.I.D.; Atorvastatin, 80 mg, once daily and counselling for lifestyle changes. She was also referred for cardiac rehabilitation sessions which she did not attend.

Ms Bennet came today with complaints of dizziness, light-headedness, headaches, and diarrhoeal episodes. She requested discontinuation of Captopril due to the side effects and is not ready to start any new drug.

Ms Bennet’s BMI is 29 and she exercises less than once a month. Notably, her alcohol consumption has increased since 2019 from 10 units / week to 40 units. In addition, she smokes 20 cigarettes per day.  

Ms Bennet is recently divorced and her two teenage daughters live with their father. The quality of father’s childcare worries her and is a reason for extreme stress. Her stress is compounded by the side effects of her current medication captopril.

Family History is suggestive of heart disease in father who died at 53 years of age.

Kindly advise and review her medications. Also, encourage her to make lifestyle changes.

If you have any queries, feel free to contact me.

Yours Sincerely

Doctor

Manjusha Nambiar

Hi, I'm Manjusha. This is my blog where I give IELTS preparation tips.